Mississippi, 2003Damaging Winds in Mississippi, June 10, 2003
June 10, 2003 · NWS JAN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 10, 1:30 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 1:30 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE JUN 10 2003
SERIES OF UPPER TROUGHS PIVOTING ACROSS THE REGION THROUGH THE END
OF THE WEEK WILL BE ASSOCIATED WITH ENHANCED LOW LEVEL WIND MAXIMA.
STRONGEST LOW LEVEL INFLOW NOTED ACROSS EXTREME NW ZONES THROUGH
NEXT FEW DAYS AS MODELS KEEP STRONGEST DYNAMICS ALONG A TRACK TO OUR
NORTH. MAIN FORECAST DIFFICULTIES INVOLVE TIMING AND STRENGTH OF
SHORTWAVES.
DEEPER MOISTURE LIMITED TONIGHT UNTIL LATE AS SHORTWAVE SHIFTS EWD
INTO WRN ZONES. WILL INCREASE POPS WRN ZONES AFTER MIDNIGHT AND
LEAVE SLIGHT CHANCE FOR ERN AREAS. MOISTURE DEEPENS ACROSS REGION
WED AND VERTICAL MOTION INCREASES. SHORTWAVE TROUGH PIVOTING EWD
DURING THE DAY WITH THE STRONGEST DYNAMICS FORECAST ACROSS NRN
ZONES.
JET FLOW INCREASES WRN ZONES LATE WED NIGHT. CONFIDENCE IN MODELS
DECREASING AS TIMING AND STRENGTH OF DISTURBANCES IN THE WLYS
BECOMES MORE DIFFICULT TO FORECAST. WIDESPREAD BUT UNORGANIZED VERT
VELOCITY FORECAST FOR WED NIGHT WHILE DEEP MOISTURE REMAINS IN
PLACE...ESPECIALLY OVER NRN ZONES.
YET ANOTHER SHORTWAVE TROUGH MOVES THROUGH THU. GOOD MOISTURE
REMAINS IN PLACE TO CONTINUE CHANCE OF CONVECTION. AIR MASS WILL
BECOME MOST UNSTABLE WRN ZONES BUT BEST DYNAMICS CONTINUE ACROSS NRN
AREAS. MODELS AGREE ON WEAK IMPULSES MOVING THROUGH THE FLOW THU
NIGHT BUT DISAGREE ON TIMING AND DISTRIBUTION OF VERT MOTION FIELDS.
WILL KEEP LOW END CHANCE POPS THU NIGHT FOR NOW.
JET FLOW BEGINS TO SHIFT SWD FRIDAY AS THE NEXT SHORTWAVE TROUGH
TRACKS THROUGH DURING THE DAY. AVN HOLDS OFF ON VORT LOBE BUT
INCREASE UPPER DIVERGENCE NRN ZONES AS WEAK JET COUPLET DEVELOPS
NORTH AND CENTRAL.
SIGNIFICANT DESTABILIZATION FORECAST FOR SATURDAY WITH MODEL CAPE
VALUES WELL ABOVE 3000 BY THE AFTERNOON. RELATIVELY STRONG SHORTWAVE
MOVING ACROSS REGION AS MEAN UPPER LOW SETS UP OVER THE MID WEST.
COLD FRONT SHIFTING INTO NW ARKANSAS BY 00Z SUN AND STALLING ACROSS
ARKANSAS THROUGH TUESDAY. BLOCKING PATTERN SETTING UP ALOFT EARLY
NEXT WEEK AS UPPER RIDGE BUILDS OVER THE WEAKENING UPPER TROUGH.
LOOKS LIKE RETURN TO MORE SEASONAL PATTERN FOR THE BEGINNING OF THE
WEEK WITH PERSISTENT LOW LEVEL SLY FLOW TOPPED BY WEAK TROUGH/UPPER
RIDGING ALOFT.
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Jun 10, 3:00 PM CST, 2 hours 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND WEDNESDAY...
...THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE TONIGHT THROUGH WEDNESDAY FOR
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY FOR
AREAS ALONG AND NORTH OF A LINE FROM GREENWOOD TO GREENVILLE TO
CROSSETT ARKANSAS. DAMAGING WINDS WILL BE THE MAIN RISK.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA
TONIGHT. THUNDERSTORMS DEVELOPING ALONG THE SEA-BREEZE OVER
LOUISIANA WILL MOVE INTO SOUTHERN MISSISSIPPI AND NORTHEAST
LOUISIANA THIS AFTERNOON. WITH VERY MOIST AND UNSTABLE AIR OVER
THE REGION...A FEW STORMS MAY CONTINUE MOVING NORTH INTO CENTRAL
MISSISSIPPI AND SOUTHEAST ARKANSAS TONIGHT.
MEANWHILE...AN UPPER LEVEL DISTURBANCE MOVING OUT OF TEXAS...WILL
APPROACH SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI WEDNESDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA
AGAIN WEDNESDAY...WITH ISOLATED SEVERE STORMS POSSIBLE OVER
SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...
...DAYS TWO AND THREE...
STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA
WEDNESDAY NIGHT THROUGH FRIDAY. A SLOW MOVING COLD FRONT AND A
SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA.
THESE STORM SYSTEMS COMBINED WITH PLENTY OF MOISTURE AND
INSTABILITY MAY LEAD TO SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS
WILL BE THE MAIN RISK...HOWEVER VERY HEAVY RAINFALL WILL ALSO BE
POSSIBLE.
...DAYS FOUR THROUGH SEVEN...
STRONG THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI THROUGH TUESDAY.
SEVERAL UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES WILL MOVE
THROUGH THE AREA...WHILE SOUTHERLY WINDS CONTINUE TO BRING MOIST
AND UNSTABLE AIR INTO THE REGION. THE STRENGTH AND TIMING OF
THESE SYSTEMS ARE UNCERTAIN...CONTINUE TO MONITOR THE LATEST
STATEMENTS AND FORECASTS FOR FURTHER INFORMATION.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Lincoln
- When
- June 10, 5:25 PM CST
- Where
- Lincoln County, Caseyville
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.667, -90.667
A few trees were blown down in NW Lincoln County.
Thunderstorm Wind, Copiah
- When
- June 10, 5:45 PM CST
- Where
- Copiah County, 2 mi SW of Bowerton
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.733, -90.600
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360321, 5360322.